Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 12, 2010, 4:16 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2010, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 12, 2010, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:25 PM EDT | TSTM WND DMG | Leominster, MA | ONE FOOT DIAMETER TREE DOWN OF 3RD STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS51 KBOX 122016 SVRBOX MAC017-027-122100- /O.NEW.KBOX.SV.W.0079.100712T2016Z-100712T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT MON JUL 12 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITY OF LEOMINSTER... WEST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 500 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEST BOYLSTON... OR 9 MILES NORTH OF WORCESTER...AND WAS MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...PRINCETON...STERLING... CLINTON...LANCASTER...SHIRLEY AND HARVARD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. && LAT...LON 4261 7178 4249 7156 4232 7183 4239 7194 TIME...MOT...LOC 2015Z 214DEG 13KT 4241 7182 $$ RLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:39 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 12, 1:39 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT MON JUL 12 2010
.SYNOPSIS...
TYPICAL SUMMERTIME WEATHER WILL PREVAIL THROUGH NEXT WEEKEND. A
SERIES OF WEAK FRONTS WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY AND AGAIN
FRIDAY OR SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE ADDED SHOWERS AND ISOLATED THUNDERSTORMS TO THE GRIDS AS
SHOWERS FIRE ALONG THE SEABREEZE FRONT...AIDED BY AN APPROACHING
SHORTWAVE AND PLENTY OF MOISTURE. THESE STORMS WILL PRODUCE HEAVY
RAIN AND OCCASIONAL LIGHTNING. THOUGH DRY AIR WAS IN PLACE AT THE
SURFACE...THE SEABREEZE HAS BROUGHT SOME MORE MOISTURE OFF THE
OCEAN.
PLENTY OF SUNSHINE BETWEEN THE SCATTERED CUMULUS CLOUDS SHOULD LET
TEMPERATURES GET AS HIGH AS YESTERDAY. USED A BLEND OF THE
MAV/MET GUIDANCE FOR TEMPERATURES.
SURF FORECAST...
LEFTOVER SOUTHEAST SWELLS OF 3 TO 6 FT WILL SLOWLY DIMINISH TODAY.
THIS WILL RESULT IN ROUGH SURF AND A MODERATE RISK OF STRONG RIP
CURRENTS...ESPECIALLY AT OCEAN BEACHES WITH SOUTHEAST EXPOSURE.
OTHERWISE...SHOULD BE A NICE BEACH DAY. SOME THUNDERSTORMS MAY
AFFECT PORTIONS OF THE EAST COAST BEACHES OVER THE NEXT COUPLE OF
HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
USED A BLEND OF THE GFS AND NAM FOR THIS PORTION OF THE FORECAST
AS THEY WERE SIMILAR. DID NOT HAVE ENOUGH CONFIDENCE TO FAVOR THE
DETAILS OF ONE OVER THE OTHER.
LOW CONFIDENCE FORECAST...MAINLY IN TERMS OF TIMING...AS FLOW
TRANSITIONS FROM ANTICYCLONIC TO CYCLONIC. THIS SHOULD YIELD
INCREASING CLOUDS AND A CHANCE OF SHOWERS LATE TONIGHT TOWARD
TUESDAY MORNING...MAINLY ALONG AND WEST OF THE CT RIVER VALLEY.
WARM AND HUMID CONDITIONS WILL PROMOTE PATCHY FOG LATE.
12/00 ECMWF IS THE MOST AGGRESSIVE BRINGING MEASURABLE RAINFALL TO
MOST OF SOUTHERN NEW ENGLAND TUESDAY WITH MODEST WARM AIR
ADVECTION. OTHER MODELS HAVE SLOWER TIMING...BUT EVENTUALLY DO
BRING RAINFALL IN DURING THE AFTERNOON. MENTIONED AT LEAST A
CHANCE OF SHOWERS ACROSS ALL OF SOUTHERN NEW ENGLAND BY
AFTERNOON...WITH A GREATER RISK OF SHOWERS AND POSSIBLY
THUNDERSTORMS ALONG AND WEST OF THE CT RIVER VALLEY.
USED A BLEND OF THE MAV/MET GUIDANCE FOR TEMPERATURES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WARM FRONT SHOULD SHARPEN UP A BIT JUST TO THE SOUTH OF NEW
ENGLAND TUESDAY NIGHT WHILE EDGING NORTHWARD WITH THE APPROACH OF
A SHORT WAVE TROUGH. THIS FRONT WILL LIKELY BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS AS A VERY MOIST AIRMASS OVERRUNS THE
BOUNDARY. NOT QUITE SURE AS OF YET IF THE BEST FOCUS FOR RAINFALL
WILL BE OVER SOUTHERN NEW ENGLAND OR JUST SOUTH. THE TIMING IS A
BIT UNCERTAIN TOO DEPENDING ON THE SPEED OF THE SHORT WAVE
TROUGH. NONETHELESS...ENOUGH CONFIDENCE EXISTS IN MEASURABLE TO GO
WITH LIKELY POPS FOR ALL OF OUR ZONES TUESDAY NIGHT INTO EARLY
WEDNESDAY...WITH THE BEST CHANCE ACROSS THE SOUTH COAST.
THE MAIN THREAT WILL BE VERY HEAVY DOWNPOURS AS PWATS WILL LIKELY
EXCEED 2 INCHES...MAYBE EVEN 2.25. THIS WOULD RESULT IN URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING...AND POSSIBLY LOCALIZED FLASH
FLOODING IF THE ACTIVITY ORGANIZES AND TRAINS ACROSS SOME OF OUR
ZONES AND DOESN/T REMAIN TO OUR SOUTH.
WE LIKELY DRY OUT BY WEDNESDAY AFTERNOON AS THE SHORT WAVE TROUGH
AXIS MOVES OFF TO OUR EAST.
THEREAFTER...MAINLY DRY AND WARM/HUMID CONDITIONS ARE EXPECTED
WEDNESDAY NIGHT THROUGH MUCH OF FRIDAY. ANOTHER SHORT WAVE TROUGH
APPROACHES FRIDAY SO SOME LATE DAY SHOWERS AND STORMS COULD OCCUR
THEN. THIS ACTIVITY COULD LINGER INTO SATURDAY DEPENDING ON THE
SPEED OF THE SHORT WAVE AND THE ATTENDANT SFC FRONT. EITHER WAY IT
DOESN/T LOOK LIKE A WASHOUT...JUST TYPICAL SUMMERTIME HIT OR MISS
CONVECTION. OVERALL...ABOVE NORMAL TEMPERATURES LOOK TO CONTINUE.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
TODAY...LOW TO MODERATE CONFIDENCE. MAINLY VFR WITH AREAS OF MVFR
IN SHOWERS AND THUNDERSTORMS THAT HAVE FORMED ALONG THE SEA BREEZE
FRONT.
TONIGHT...LOW CONFIDENCE FORECAST. VFR TO START...BUT NOT SURE
HOW LOW AND HOW FAST CIGS AND VSBYS LOWER. COULD HAVE MVFR/IFR
CONDITIONS BY MORNING IN AREAS OF FOG AND SCATTERED SHOWERS.
TUE...VFR. MEDIUM CONFIDENCE. SCATTERED SHRA/TSRA DURING THE
AFTERNOON COULD RESULT IN MVFR CONDITIONS.
KBOS...LOW CONFIDENCE AS THUNDERSTORMS MOVE NEAR OR OVER THE
AIRPORT. PRESSURE GRADIENT IS STARTING TO TIGHTEN BACK UP AND THAT
WILL HELP EASE THE SEABREEZE OVER THE NEXT HOUR OR TWO /BY 19Z/
RETURNING THE WINDS TO A MORE SOUTHERLY DIRECTION. THIS WILL HELP PUT AN
END TO THE SHOWERS AND THUNDERSTORMS. IF THE GRADIENT IS NOT
ENOUGH TO PUT AN END TO THE SEABREEZE...SHOWERS AND THUNDERSTORMS
MAY CONTINUE ALONG WITH THE EAST WIND. AFTER 00Z...HIGH CONFIDENCE.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUE NIGHT AND WED...MVFR/IFR IN SHOWERS/TSTMS AND SOME
STRATUS...MAINLY MIDNIGHT TUE NIGHT THROUGH MID MORNING
WED...WITH THE BEST CHANCE ACROSS THE SOUTH COAST. MEDIUM
CONFIDENCE.
THU...VFR. MEDIUM CONFIDENCE.
FRI...VFR. LOCALLY LOWER CONDITIONS IN SCT SHOWERS/TSRA AND PATCHY
FOG/STRATUS. MEDIUM CONFIDENCE.
&&
.MARINE...
ISOLATED THUNDERSTORMS OFF THE EAST COAST OF MASSACHUSETTS WILL
BE POSSIBLE THROUGH THIS AFTERNOON. SOUTHEAST SWELLS WILL BE SLOW
TO ERODE...AND MAY NOT DROP BELOW 5 FT UNTIL THIS EVENING. OTHER
HAZARD WILL BE POOR VSBY LATE AT NIGHT AND EARLY MORNING.
OTHERWISE FINE BOATING WEATHER WITH SOUTH WINDS THROUGH TUESDAY.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
WEAK LOW PRESSURE WILL PASS OVER THE WATERS TUE NIGHT AND EARLY WED
WITH SHOWERS AND THUNDERSTORMS. THE PRESSURE GRADIENT ASSOCIATED
WITH THIS LOW SHOULD BE LOOSE ENOUGH TO PRECLUDE SCA WINDS.
HOWEVER...SCA SEAS MAY OCCUR FOR A TIME ON THE SOUTH COASTAL OUTER
WATERS. THESE SEAS MAY PERSIST THROUGH MUCH OF THE WEEK.
HOWEVER...AT THIS TIME...IT APPEARS AS THOUGH THE WNA MODEL IS TOO
ROBUST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
EVENING FOR ANZ254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ256.
&&
SYNOPSIS...BELK/EKSTER
NEAR TERM...BELK/RLG
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...EKSTER/RLG
MARINE...EKSTER/RLGHazardous weather outlook, Jul 12, 4:20 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 420 AM EDT MON JUL 12 2010 CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-130830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 420 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...AND MAY BRING THE THREAT FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-130830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 420 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-022>024-RIZ006>008-130830- SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 420 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A MODERATE TO LOCALLY HIGH RISK FOR RIP CURRENTS EXISTS ON SOUTH FACING OCEAN BEACHES TODAY. WHILE SWELLS ARE NOT AS HIGH AS THEY WERE ON SUNDAY...4 TO 6 FOOTERS WILL STILL BE CAPABLE OF PRODUCING LARGE BREAKERS AND DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...AND MAY BRING THE THREAT FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 1:55 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT MON JUL 12 2010
MAZ006-007-121830-
EASTERN ESSEX MA-WESTERN ESSEX MA-
155 PM EDT MON JUL 12 2010
AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 2 MILES SOUTHWEST OF GROVELAND...OR ABOUT 5 MILES
NORTHEAST OF LAWRENCE...MOVING NORTH AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GROVELAND...HAVERHILL...
NEWBURY...WEST NEWBURY...MERRIMAC AND AMESBURY.
MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4288 7091 4265 7096 4266 7120 4274 7120
4275 7119 4280 7119 4282 7117 4282 7112
4281 7107 4286 7103 4289 7092
STRAUSSSpecial weather statement, Jul 12, 2:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT MON JUL 12 2010
MAZ006-007-NHZ012-121900-
EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-WESTERN ESSEX MA-
236 PM EDT MON JUL 12 2010
AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 3 MILES
WEST OF HAVERHILL...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HAVERHILL...GROVELAND...
NEWBURY...WEST NEWBURY...MERRIMAC...SALISBURY...NEWBURYPORT AND
AMESBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4287 7086 4287 7081 4283 7081 4279 7080
4267 7120 4275 7125 4275 7119 4281 7118
4282 7112 4281 7107 4286 7103 4289 7092
4289 7089
STRAUSSSpecial weather statement, Jul 12, 2:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT MON JUL 12 2010
MAZ006-007-NHZ012-121900-
EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-WESTERN ESSEX MA-
236 PM EDT MON JUL 12 2010
AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL 3 MILES WEST OF HAVERHILL...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HAVERHILL...GROVELAND...
NEWBURY...WEST NEWBURY...MERRIMAC...SALISBURY...NEWBURYPORT AND
AMESBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4287 7086 4287 7081 4283 7081 4279 7080
4267 7120 4275 7125 4275 7119 4281 7118
4282 7112 4281 7107 4286 7103 4289 7092
4289 7089
STRAUSSSpecial weather statement, Jul 12, 2:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
251 PM EDT MON JUL 12 2010
MAZ005>007-014-121915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-WESTERN ESSEX MA-
251 PM EDT MON JUL 12 2010
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND SMALL HAIL OVER LEXINGTON...WILMINGTON AND LAWRENCE...
MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WINCHESTER...BURLINGTON...
BILLERICA...WOBURN...WILMINGTON...WAKEFIELD...READING...
LYNNFIELD...NORTH READING...TOPSFIELD...NORTH ANDOVER...
MIDDLETON...HAVERHILL...GROVELAND...BOXFORD AND ANDOVER.
MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4279 7109 4265 7085 4243 7117 4239 7125
4246 7136
STRAUSSSpecial weather statement, Jul 12, 3:28 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT MON JUL 12 2010 MAZ004-010>012-122015- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 328 PM EDT MON JUL 12 2010 AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER WARREN...OR ABOUT 17 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WARREN...WARE...WEST BROOKFIELD...BROOKFIELD...EAST BROOKFIELD...HARDWICK...NORTH BROOKFIELD...NEW BRAINTREE...SPENCER AND OAKHAM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4244 7215 4227 7190 4211 7224 4218 7234 RLG
Special weather statement, Jul 12, 3:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT MON JUL 12 2010 MAZ004-012-122045- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 358 PM EDT MON JUL 12 2010 AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER HOLDEN...OR ABOUT 6 MILES NORTHWEST OF WORCESTER...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HOLDEN...WEST BOYLSTON...BOYLSTON AND PRINCETON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4249 7185 4234 7166 4227 7191 4233 7196 RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:38 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 12, 12:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 12, 12:55 PM EDT | Special Weather Statement | BOX | Suffolk | 65 min |
| Jul 12, 1:12 PM EDT | Special Weather Statement | BOX | Essex | 63 min |
| Jul 12, 1:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 12, 1:47 PM EDT | Special Weather Statement | BOX | Essex | 28 min |
| Jul 12, 1:55 PM EDT | Special Weather Statement | BOX | Essex | 35 min |
| Jul 12, 2:04 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 26 min |
| Jul 12, 2:36 PM EDT | Special Weather Statement | BOX | Essex | 24 min |
| Jul 12, 2:51 PM EDT | Special Weather Statement | BOX | Essex | 24 min |
| Jul 12, 3:28 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Jul 12, 3:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.